Low mood 😔

So I have been reducing steroids as per my consultants request, I am also an azathioprine. The last few months my wbc has been low and I get told to stop Aza, gets bloods done and if wbc has increased to start the aza again and it just goes back to square once, I just feel I'm not getting anywhere, it's really bothering me. I'm feeling so fed up I get upset.

X

Skip

Featured Content

HealthUnlocked User Stories

How did you improve your fitness, general well-being or cope with your illness?

Share your story

Featured by HealthUnlocked

9 Replies

oldestnewest
  • Hi I too had to stop aza and was so gutted because I was starting to feel a little better but my liver enzymes just kept going sky high. So stopped it twice and second time was final. After waiting and waiting to see consultant he has given me a steroid injection and started me on mycophenalate so I'm really hoping this one suits me better.

    I wonder if this is something they could do for u? Try a different drug? I'm not sure so don't quote me!!

    I'm worried as I keep thinking what if this drug causes issues and I have to stop it and try others but what if nothing suits me?? What then!

    It's bad enough we have to take these drugs but even worse we can't just get on well with taking it X

  • I'm sorry to hear your having to go through all this, I feel your pain.

    My liver enzymes were raised when I was on 100 of the aza at 75 it seems stable. It's just my wbc is very low,the condition itself along with reducing steroids isn't helping with the tiredness.

    I asked about the steroid injections but they couldn't give me it at the time of starting the steroids due to the high dose.

    I just feel like I'm going around in circles! Also I feel like taking these medications just damage your digestive system too! X

  • You are not alone in this! Unfortunately finding a medication that works well, without side effects, is a trial and error process and very frustrating. Are you able to discuss how you feel with your GP or rheumatologist? Are you also feeling effects from steroid reduction, like fatigue? That might be adding to your low mood as well. I was on azathioprine for a short period but my liver enzymes were constantly raised so i had to try something else, which eventually worked for me. It took some time, however because I first had to wait until the aza was out of my system, then had to start on a low dose of my new drug and work up over several months.

  • I spoke to my gp the other day and just burst into tears. I'm in my early twenties and just not being able to do things like everyone else can without getting tired really gets me down. I have no social life as just getting ready gets me tired! Yes i am struggling with fatigue.

    I'm glad to hear that you managed to fine an alternative. Thank you for replying 😊

  • If your lupus symptoms are not improved with aza, you may want to talk to your rheumy about trying a different medication. Or, if you have only been on aza a short time, the benefits may not have kicked in yet. Reducing steriods often brings on fatigue as well, especially if you have been on steroids for while. In my experience, the doctors usually want to adjust one med at a time, so if you had to stop aza you may want to 'pause' the steroid reduction. But of course you should discuss with your rheumy. Good luck and I hope you begin to feel better soon.

  • I'm on aza to wind me down off the steroids.

    Thank you for getting back to me, much appreciated

  • Hi imzi,

    If you are anywhere near London, it may be helpful for you to come along to a meeting we have for young people (16-26) with lupus. It can be helpful to chat with other people who understand and make some good friends. You can find details about the meetings at lupusuk.org.uk/lupus-in-you...

    We also have a blog article about managing fatigue which you may find helpful. You can read it at lupusuk.org.uk/managing-fat...

  • Thank you for replying, unfortunately I live in Scotland however i will defiantly have a look at the blog.

  • Hi imzi,

    We do still have a general support groups for people with lupus based in Scotland. There is a group that has meetings in South & East Scotland and one in the Strathclyde area. I can provide you with more information about these if you would like?

    We also have a secure forum for young people with lupus too. You can find out more about joining this at lupusuk.org.uk/lupus-in-you...

You may also like...